MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 BARD® POLY MIDLINE CATHETER, 4F SL

C.R. BARD, INC. (BASD) -3006260740 BARD® POLY MIDLINE CATHETER, 4F SL
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a faulty dilator.Add info rcvd: placed line with faulty dilator.Used dilator from a separate kit to complete line placement.Was there patient harm reported?: no.(b)(6) 2021: the returned sample exhibited a deformed sheath.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged dilator was confirmed; however, the root cause was not identified.The product returned for evaluation was one photograph which depicted a microintroducer dilator/sheath.The depicted portion of the device included the distal tip and part of the shaft.The dilator was inlaid through the sheath.Biological residue was observed on the sample.The tip of the peel-apart sheath appeared deformed and compressed.The bunched region appeared flared away from the dilator shaft.The sheath deformation and biological residue were consistent with damage caused by attempted advancement against resistance, such as into tissue; however, inspection of the photograph was insufficient to identify if difficult insertion resulted in device damage, or if pre-existing device damage resulted in difficult insertion.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.A lot history review (lhr) of reft3561 showed no other similar product complaint(s) from this lot number.

Brand Name
BARD® POLY MIDLINE CATHETER, 4F SL
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key13018400
Report Number3006260740-2021-05325
Device Sequence Number12006044
Product Code PND
UDI-Device Identifier00801741182693
UDI-Public(01)00801741182693
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K001901
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000107A
Device Lot NumberREFT3561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2021
Initial Report FDA Received Date12/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexMale